MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Device Contaminated During Manufacture or Shipping (2969); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was initially included in vmsr filing 2648035-2021-00008.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 16 out of 20 reports that are being submitted as initial individual mdrs.Additional information: date of birth or age at time of event: not applicable, there was no patient contact.Sex: not applicable, there was no patient contact.If implanted, give date: not applicable iol was not implanted.If explanted, give date: not applicable iol was not explanted.Device evaluation: visual inspection using magnification was performed to the returned sample: the plunger and pushrod was observed in advanced position residues of lubricating material were observed on cartridge.No damaged was observed to the cartridge and to the device.The lens returned outside the preloaded device.No damaged was observed to the lens.Tests revealed the debris to contain salt solution and a sulfur species (source unknown) and aluminum particles.There is no evidence to suggest that the particles in question came from device.There is no evidence of aluminum material as part of the manufacturing and packaging process of the pcb00 product.The presence of salt solution on the iol could be related to the use of bbs(balanced salt solution) during the surgical process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.There is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The complaint issue reported was not verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the intraocular lens (iol) was defective/scratched and there was debris on the iol.The issue was noticed prior to patient contact and the iol was not inserted.There is no indication of intervention.No further information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12174875
Report Number2648035-2021-00078
Device Sequence Number19212816
Product Code HQL
UDI-Device Identifier05050474558335
UDI-Public(01)05050474558335(17)221018
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1